Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 2, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Jan 20, 2018, 2:10 PM CST for 18 counties in Texas. It took effect at Jan 21, 2018, 11:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2018, 2:10 PM CST (20:10 UTC)
- In effect from
- Jan 21, 2018, 11:00 AM CST
- Expired
- Jan 21, 2018, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 81 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3213 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
983 WWUS74 KSJT 202010 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 210 PM CST Sat Jan 20 2018 TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 140-211200- /O.NEW.KSJT.WI.Y.0002.180121T1700Z-180122T0100Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan-Coleman-Brown- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, and BROWNWOOD 210 PM CST Sat Jan 20 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CST SUNDAY... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from 11 AM to 7 PM CST Sunday. * TIMING...11 AM to 7 PM. * WINDS...west at 25 to 35 mph, with gusts to around 45 mph. * IMPACTS...Strong and gusty west winds may make driving difficult on north-south oriented roads, and blow around light, loose objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
161 WWUS74 KSJT 210908 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 308 AM CST Sun Jan 21 2018 TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 140-220100- /O.CON.KSJT.WI.Y.0002.180121T1700Z-180122T0100Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan-Coleman-Brown- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, and BROWNWOOD 308 AM CST Sun Jan 21 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... * TIMING...11 AM to 7 PM. * WINDS...West at 25 to 35 mph, with gusts to around 45 mph. * IMPACTS...Strong and gusty west winds may make driving difficult on north-south oriented roads, and blow around light, loose objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 20, 12:21 PM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Jan 20, 12:21 PM CST, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1221 PM CST Sat Jan 20 2018 .AVIATION... /18Z TAFS/ Look for VFR and gusty southwest winds this afternoon, followed by stratus return and MVFR ceilings overnight tonight. Winds will diminish later this afternoon. Stratus should remain south of the Abilene terminal. Elsewhere, expect MVFR ceilings to persist through 18Z Sunday. That's when a cold front will begin to move into West Central Texas, from the west. && .PREV DISCUSSION... /issued 530 AM CST Sat Jan 20 2018/ AVIATION... /12Z TAFS/ MVFR/IFR ceilings have spread across the central and southern terminals this morning. Satellite already showing some of the low clouds breaking up, so expect the low clouds to be quick to dissipate and push east by mid morning. This will leave VFR conditions and gusty southwest winds for the afternoon. Low clouds will return late tonight across much of the area. PREV DISCUSSION... /issued 326 AM CST Sat Jan 20 2018/ SHORT TERM... (Today and Tonight) Low clouds and some patchy fog have developed across the Edwards Plateau and Hill Country, and will continue to spread north across at least the eastern half of the area this morning. Should dissipate by mid morning and leave mostly sunny skies for the afternoon. Warmer again today with highs climbing into the 70s for most locations. Mild again tonight. as south winds ahead of the upper level low increase. Lows in the mid and upper 40s to around 50 degrees. LONG TERM... (Sunday through Friday) A strong pressure gradient will develop across West Central Texas on Sunday, ahead of an approaching upper level trough. As the trough approaches, 700 mb winds will increase to 50-60 knots across the northern and western counties, with 850 mb winds increasing to 30 to 40 knots. Some of this wind will mix down to the surface during the afternoon, resulting in gusty west winds of 20 to 30 mph behind a Pacific cold front. Given the expected strong west winds, a Wind Advisory may eventually be needed for portions of the forecast area. Highs on Sunday will be in the mid 60s to near 70 degrees. Winds will subside Sunday evening, with overnight lows dropping into the mid 30s for most locations. Slightly cooler temperatures are forecast on Monday in the wake of the cold front. Highs will be in the upper 50s to lower 60s. A quiet weather pattern is then expected Tuesday through the end of the work week, with temperatures slightly above seasonal normals. A week upper level shortwave trough will track across the region on Thursday, but with little moisture to work with, only a slight increase in cloud cover is expected. Highs will generally be in the 60s with overnight lows mainly in the 30s. The next, more potent, upper level trough is forecast to approach West Central Texas on Saturday, sending the next cold front through the area. FIRE WEATHER... Big weather story will continue to be the fire weather threat. Will likely see elevated conditions across the Concho Valley and Big Country this afternoon, with humidity values dropping into the 20 to 25 percent range and gusty south to southwest winds. Main issue continues to be on Sunday however, as the pacific cold front races across the area. Behind the front, strong mid level winds will mix down and combine with the strong pressure gradient to push 20 foot winds above 20 mph. Humidity values will drop into the 15 to 20 percent range as well. Will continue the Fire Weather Watch. && .PRELIMINARY POINT TEMPS/POPS... Abilene 49 66 35 58 / 0 5 0 0 San Angelo 48 68 36 59 / 5 5 0 0 Junction 49 70 35 61 / 10 10 5 0 Brownwood 50 70 34 59 / 5 10 5 0 Sweetwater 48 64 34 57 / 5 5 0 0 Ozona 46 65 34 59 / 5 5 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday morning through Sunday evening for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell- Irion-Jones-Nolan-Runnels-Schleicher-Shackelford-Sterling-Taylor- Throckmorton-Tom Green. &&
Hazardous weather outlook, Jan 20, 3:46 AM CST, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 346 AM CST Sat Jan 20 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-211000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 346 AM CST Sat Jan 20 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Critical fire weather conditions are possible on Sunday afternoon and Sunday evening. Very dry air and gusty west winds between 20 to 25 mph with gusts exceeding 35 mph will develop across the region in the wake of a frontal passage. A fire weather watch is in effect for much of West Central Texas west of a Brownwood to Sonora line. A wind advisory may also be possible across much of the area Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 2:06 PM CST | Red Flag Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 12 more | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.